Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Have type 2 diabetes. Chest pain, abdominal pain, nausea. History of gall bladder removal, gastric band fitted

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2011
Answered : 1561 Questions
Question
I am a 49 year old female with type 2 diabetes. I have recently had an angiogram to rule out cardiac problems. I have been experiencing chest pain with tendernous to the sternum and left shoulder. I have also had 6 episodes of severe lower left abdominal pain over the last few months - these are spaced 3-4 months apart. I visit the toilet but usually only have one motion, sometimes normal but then becoming increasingly lose then I feel very faint , I have retched but not vomited. The last occasion was whilst I was at work and they called for an ambulance as I had passed out. When the paramedic arrived my BP was 79/49 but blood sugars were around 8
Sorry I forgot to mention I had my gallbladder removed 17 years ago and had a surgical hernia repaired 15 years ago I had a gastric band fitted but after 3 years with no weight loss and oesophageal spasm problem I had it removed - this was 2 years ago. I was told I had multiple polyps in my stomach in an investigation when looking at the problem with gastric band. I currently weigh 121.5 kg.
Posted Fri, 9 Aug 2013 in Digestion and Bowels
 
 
Answered by Dr. Vidya KR 3 hours later
Hi, Thanks for using XXXXXXX

To summarize your history, 49 year, 121.5 kg, type 2 diabetic with hypertension, recurrent chest pain, episodes of fainting in toilet with last episode of sugar being 8mg/dl and BP 79/49. History of gastric band removed and multiple polyp.

Kindly let me know what drugs you are taking and all the investigation reports for better fruitful discussion.

With the given information,
Type 2 DM and if you are on Insulin or sulfonyl ureas then adjust the dose correctly based on your diet. This may prevent fainting and hypoglycemia.

BP readings showing low may be due to cardiac cause or decreased vascular response (fainting after toiled and reading) or an artifact as in obese with normal cuff BP readings will be less.
If your angiogram is normal also get done Echo and thread mill test once to avoid any complications during your work.

For pain abdomen and gastric discomfort get done endoscopy and also colonoscopy with USG abdomen to know the cause.

Have adequate regular sleep, plenty of fluids, nutritious fiber diet with required calorie and regular outdoor exercises. Reduce weight. This will help you.

Hope I answered your question. Consult your doctor for further management. Feel free to ask me if you have any further queries.
Wish you good health. Take care.

Regards
Dr. XXXX
Above answer was peer-reviewed by
 
Follow-up: Have type 2 diabetes. Chest pain, abdominal pain, nausea. History of gall bladder removal, gastric band fitted 6 hours later
Current medications - Pioglitazone 30mg 1 tablet per day, Gliclazide 80mg 2 tablets a day, Losartan 50mg 1 tablet a day, Omeprazole 40mg 1 tablet a day, Fultium D3 Gel 1 capsule a day, Furosemide 40mg 1 tablet a day, Dispersible Asprin 75mg 1 tablet a day, Citalopram 20mg 1 tablet a day, Atorvastatin 10mg 1 tablet a day, Ranitodine 150mg 1 tablet a day.
I had concerns about the lower left sided abdomen pain - as the pain is quite sudden and severe it only lasts for about 20 minutes but my BP drops dramatically - my BP normally is around 130/80. I think I am currently going through the menopause - I have not bled for many years due to Cerezette but came off the pill entirely at the beginning of the year and have not had a bleed since - as this pain is happening every 3-4 months could it be gynaecological?
 
 
Answered by Dr. Vidya KR 34 minutes later
Hi thanks for the follow up. Below am telling about the drugs for you to know better as you had some of the drug related complications like hypoglycemia.

Pioglitazone 30mg per day, Gliclazide 80mg 2 tablets a day: Pioglitazone are banned in many countries and Gliclazide have chance of hypoglycemia. Both are for diabetes type 2. But I dont prefer both the drugs initially. To start I prefer Tab. Metformin a safer drug, 1st drug of choice for type 2 diabetes. which also reduce weight.

Losartan 50mg 1 tablet a day, Furosemide 40mg 1 tablet a day. Both for hypertension and are good drugs. Furosemite to be taken only in morning. This reduce your body fluid level causing diuresis(urine)

Omeprazole 40mg 1 tablet a day, Ranitodine 150mg 1 tablet a day.Both for gastrites. One drug Omeprazole is enough. Can stop ranitidine.

Fultium D3 Gel 1 capsule a day: For calcium homeostasis.
Dispersible Asprin 75mg 1 tablet a day. Good drug to prevent blood coagulation.
Citalopram 20mg 1 tablet a day. Anti depressant.
Atorvastatin 10mg 1 tablet a day: Good drug. Continue for lipid abnormality.

So you can avoid ranitidine and discuss with your doctor to change the drugs for diabets management. For BP if controlled and if you can do regular exercises then the drug can be adjusted or else not. But these adjustment require continuous monitoring and advice from doctor.

Lower abdomen pain, sudden onset associated with drop in BP. Fall in BP may be due to severe pain causing vagal stimulation or due to other gastro intestinal or gynaecological cause. Get done one USG abdomen and pelvis and colonoscopy to know the cause and we can treat accordingly. Get done HbA1c, renal function test and urine routine once. With these discuss with your doctor for further management. I hope I answered your question.
If you got your query clarified then kindly rate it and close the query.

Wish you good health. Take care.
Regards
Dr. XXXX
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor